How do I manage withdrawal from clonidine?
Is it possible that someone who went thru heroin withdrawal with Clonidine (last dose heroin 12 days ago) Clonidine patch removed 2 days ago, suddenly have severe heroin withdrawal symptoms (freq. vomiting, diarrhea, “gooseflesh”, shakes)?
I am not an expert on Clonidine-managed withdrawal. If you read my site (take a look at The Nature of Addiction section of my library), you will see that I view withdrawal as highly situationally and psychologically determined. In this view, it would certainly be possible to encounter withdrawal symptoms from only a small maintenance dose of a narcotic, and this happens. “Addicts” report withdrawal with often quite minimal exposure to narcotics. On the other hand, withdrawal has often been overcome readily through social milieu therapy (being in a rich, involving environment where anticipation of withdrawal is minimized because the focus is elsewhere).
Don’t despair. Report your experience to the physician I assume supervised your Clonidine therapy if you have not done so. Obviously, you may be somewhat skeptical about his or her ability to predict or manage your condition. But you have to take responsibility for your withdrawal. The proof is in your engagement in the post-withdrawal activities of life — family, work, health, positive use of spare time — and in the development of a range of positive activities to construct your life.